Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

wellbutrin and (possible?) anxiety

I've been on wellbutrin xl for 4 months for moderate transient depression.  I've had very few lasting side-effects.  Recently though, I've been experiencing sporadic vertigo -to the point where i've had to put my head between my knees-, and at night, I experience chest tightness and feel like breathing stops being involuntary, and have to sit up and think about it to keep breathing.  I even wake myself up gasping when I'm falling asleep.  Could this be a side-effect of the wellbutrin?  Its not listed in the patient info, but I'm assuming only the really common side-effects are on there.  Or is this an anxiety/panic thing?  I've not had problems with that before, but some of my depression does stem from stress/worrying...  I'm hesitant to go back to my doctor since I feel like a hypochondriac, but I'm wondering whether I should just talk it out with my counselor, or make an appt to go back to my doc... Any opinions?
5 Responses
212753 tn?1275076711
Go to your dac and tell what you are experiencing. also It might be time to get a physical to rule out and y medical reasons you are having this. and get your thyroid tested. I had breathign problems at night and it turned out I had a huge tennis ball sized goiter that had gone under my sternum,compressing my trachea.
Good luck
Love Venora
Avatar universal
Yeah, I'm thinking about it...My doc actually did a blood test before i started the depression meds for thyroid stuff, so I already know its not that....A huge goiter under your sternum sounds like no fun.  I'm just hesitant because i'm at the doctors so much, I don't want to end up crying wolf...student health doctors aren't always the most compassionate ---
Avatar universal
Wellbutrin can cause anxiety attacks.
Avatar universal
ok, I know how student health docs are...but go and keep going until they figure out your problem.  Otherwise, you feel yucky and...What's the point of that?  I feel like a pain in the butt everytime I call the doctor, but I'm paying them to fix my problem.  Look at it that way.  They ARE there to help you...

Also, I can identify w/ the vertigo symptoms of Wellbutrin XL, but not the stuff you describe at night.  Over the past few days (and also a few weeks ago this happened), I've been so angry, anxious, irritable, and experiencing brain zaps..to the point where I can't function and do my daily stuff.  This episode started on Friday of last week.  So finally, I got a hold of the doc and she cut my Wellbutrin dose in half (from 300 to 150) to see if it will help w/ the agitation.  

Long story short - yeah, some of your symptoms sound like side effects of Wellbutrin.
Avatar universal
welbutrin is known for causing anxiety attacks and also seizures.  My neighbor was on it for awhile, but she was having so many anxiety issues she had to stop taking it.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.